Sep 24, 2006
I just got back from the doc with my first prescription ever. Truvada/lexiva/norvir. I am co-infected with hep c and my wife and i are going to try and have a baby soon ve sperm washing. With all that to consider, is This combo a good one to start on?
Response from Dr. Wohl
It is reasonable. Truvada is a combination of two different medications, tenofovir and emtricitabine. Theses drugs, when combined with other medication, have been found to potently suppress the amount of virus in the blood while being well tolerated.
Lexiva (fos-amprenavir) is a protease inhibitor that is typically 'boosted' with Norvir (ritonavir). Norvir inhibits the clearance of other medications in the liver leading to high levels of the other drug. In the case of protease inhibitors, Norvir can help cut down on the amount of pills and dosing frequency. Lexiva has been studied in different types of patients and the data indicate it is just as potent as any other protease inhibitor used as initial therapy for HIV. It is not yet included in the US Department of Human Services Guidelines for first line therapy fo HIV, but many suspect it will be added soon. Another organization, the International AIDS Society-USA, does list Lexiva/Norvir as a first line protease inhibitor option.
I would expect this combo to reduce your viral load to very low levels. It should be well tolerated. If a regimen works for you without major side effects, it is a winner. There is no reason to expect more trouble given your Hep C and I know of no information that would make me think this regimen would pose any problem with you plans to pro-create.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Earliest Time Frame Of Wart Formation After Exposure To Hpv?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
- What Does A Herpes Outbreak On A Woman Look Like?
- What Are Other Names For Toxoplasmosis?
- Syphilis And Diarrhea
- Symptoms Of Herpes On The Lips
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.